Tornadoes · United States · Oklahoma · 2011

EF2 tornado, Hominy Arpt, Oklahoma, April 14, 2011

This EF2 tornado ran 1.0 miles across Osage County on April 14, 2011, touching down at 5:00 PM CDT and reaching 275 yards wide. It killed nobody, and did $25,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
April 14, 2011
Touchdown
5:00 PM CDT (22:00 UTC)
Lifted
5:03 PM CDT (22:03 UTC)
On the ground
3 minutes
Path length
1.0 miles (1.6 km)
Path width
275 yards (251 m)
Deaths
0
Injuries
0
Property damage
$25,000
County
Osage County
Touchdown point
36.452, -96.394
Lift-off point
36.462, -96.380
Record number
1104141600-01

The damage survey

3 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Low pressure was centered over southern Kansas during the early afternoon of the 14th with a sharp dryline extending from the low pressure system through central Oklahoma. A moist and very unstable air mass was in place across eastern Oklahoma ahead of the dryline. Severe thunderstorms developed along the dryline during the afternoon and moved into eastern Oklahoma during the early evening hours. Large hail up to grapefruit size, damaging wind gusts, and numerous tornadoes occurred as the storms moved through the region.

A tornado damaged a metal building and a permanent home. It also snapped power poles and trees. Maximum estimated wind in the tornado based on this damage was about 115 mph. Several storm chasers witnessed this tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

33 minutes of warning. NWS TSA issued a tornado warning for this county at 21:27 UTC, 33 minutes before the tornado touched down, in force until 22:00 UTC.

The county was under a tornado watch, issued at 19:28 UTC and running to 02:06 UTC.

Issued (UTC)ExpiredProductOffice
19:28 UTC02:06 UTCTornado WatchTSA
20:21 UTC21:15 UTCSevere Thunderstorm WarningTSA
21:09 UTC21:45 UTCTornado WarningTSA
21:13 UTC22:15 UTCSevere Thunderstorm WarningTSA
21:27 UTC22:00 UTCTornado WarningTSA
21:37 UTC22:15 UTCSevere Thunderstorm WarningTSA
21:41 UTC22:15 UTCTornado WarningTSA
21:54 UTC22:30 UTCTornado WarningTSA
22:08 UTC22:31 UTCTornado WarningTSA
22:16 UTC23:00 UTCTornado WarningTSA
22:32 UTC22:45 UTCSevere Thunderstorm WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:28 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 14, 3:31 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 14, 3:31 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT THU APR 14 2011

.DISCUSSION...
SEVERE WEATHER EVENT...WITH THE POTENTIAL FOR SIGNIFICANT TORNADOES
ACROSS ERN OK/WRN AR...IS DEVELOPING THIS AFTERNOON AND WILL PERSIST
WELL INTO THE EVENING.

20Z SFC ANALYSIS SHOWS DEEPENING/OCCLUDING SFC LOW ACROSS CNTRL
KS...WITH SHARP DRYLINE EXTENDING SWD ROUGHLY ALONG I-35. CAP
STRENGTH HAS BEEN GRADUALLY WEAKENING AHEAD OF DRYLINE...AND HAVE
RECENTLY SEEN INITIAL CONVECTIVE DEVELOPMENT NEAR PONCA CITY TO
STILLWATER SWD TO ARDMORE. THUNDERSTORMS WILL INCREASE IN COVERAGE
AND INTENSITY THE REMAINDER OF THE AFTERNOON AS DRYLINE PUSHES
SLOWLY E...AND 100+ KT WLY UPPER LEVEL JET PUNCHES ACROSS NRN TX.
PRESENT INSTABILITY AND DEEP-LAYERED SHEAR ARE MORE THAN SUFFICIENT
TO SUPPORT SUPERCELL THUNDERSTORMS...INCLUDING THE POTENTIAL OF A
FEW TORNADOES AND LARGE HAIL...WELL INTO THE EVENING. BEST CHANCES
OF A SIGNIFICANT TORNADO APPEARS TO BE ACROSS SERN OK INTO WRN
AR...WHERE STRONG SHEAR WILL PERSIST THE LONGEST. SHOULD EVENTUALLY
SEE A SQUALL LINE DEVELOP LATER THIS EVENING AS THE COLD FRONT
OVERTAKES THE DRYLINE...EFFECTIVELY ACCELERATING THE BOUNDARY EWD
INTO WRN AR. SEVERE WEATHER THREAT SHOULD BE ENDING AFTER 3-4 AM AS
COLD FRONT EXITS THE FORECAST AREA.

COOL AND BREEZY CONDITIONS FOR FRIDAY...WITH 15-25 MPH WLY/NWLY SFC
WINDS PERSISTING THROUGHOUT THE DAY. CYCLONIC MID-LEVEL FLOW
ASSOCIATED WITH SLOWLY EXITING UPPER CYCLONE SHOULD RESULT IN AREAS
OF CLOUDS AND SHOWERS...GENERALLY ACROSS PORTIONS OF NE OK AND NW
AR. DESPITE COOLER TEMPS...MUCH DRIER LOW-LEVEL AIR AND STRONG WINDS
WILL RESULT IN A VERY HIGH FIRE DANGER FOR MUCH OF THE
REGION...ESPECIALLY IN PLACES THAT DO NOT RECEIVE SIGNIFICANT
RAINFALL.

CLEARING SKIES WILL ALLOW FOR A RATHER CHILLY NIGHT FRIDAY
NIGHT...WITH A WARMING TREND THROUGH THE WEEKEND AS SFC RIDGE SLIDES
E AND SLY FLOW RETURNS.

UNSETTLED WLY/SWLY UPPER LEVEL FLOW WILL PERSIST THROUGH MUCH OF
NEXT WEEK...WITH AT LEAST LOW CHANCES OF THUNDERSTORMS EACH DAY.
BEST CHANCES ON TAP FOR TUESDAY/TUESDAY NIGHT...WITH ECMWF/GFS IN
GOOD AGREEMENT DRIVING AN UPPER SYSTEM AND COLD FRONT INTO THE AREA.
UPPED POPS SOME DURING THIS TIME PERIOD. VERY WARM PRE-FRONTAL
WEATHER LIKELY FOR TUESDAY...WITH TEMPS FALLING BACK TO THE 70S FOR
THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  58  38  69 /  70  30  10  10
FSM   52  63  39  68 /  80  20  10  10
MLC   50  63  37  71 /  70  10  10   0
BVO   47  56  37  69 /  70  40  10  10
FYV   50  57  37  62 /  90  40  20  10
BYV   51  56  37  61 /  90  50  20  10
MKO   51  59  38  69 /  80  20  10  10
MIO   47  56  37  65 /  90  50  20  10
F10   49  60  38  70 /  70  20  10   0
HHW   52  70  41  73 /  80  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Apr 14, 4:33 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT THU APR 14 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
433 PM CDT THU APR 14 2011

...TORNADOES AND LARGE HAIL POSSIBLE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING IN OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED SEVERE SUPERCELLS HAVE DEVELOPED ALONG THE DRYLINE THIS
AFTERNOON ACROSS EAST CENTRAL OKLAHOMA. SEVERAL OF THESE
SUPERCELLS ARE EXHIBITING STRONG ROTATION AND HAVE THE POTENTIAL
TO PRODUCE TORNADOES AND LARGE DAMAGING HAIL AT ANY TIME. THIS
ACTIVITY WILL SLOWLY PROGRESS EASTWARD THIS EVENING WITH A THREAT
FOR TORNADOES AND LARGE HAIL ACROSS ALL OF EASTERN OKLAHOMA...
INCLUDING THE TULSA METRO AREA. AS THE SYSTEM PROGRESSES
EASTWARD... IT WILL LIKELY EVOLVE INTO A SQUALL LINE... WHICH WILL
LESSEN THE TORNADO THREAT BUT INCREASE THE THREAT FOR DAMAGING
STRAIGHT LINE WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ELEVATED FIRE DANGER WILL CONTINUE ON FRIDAY AS STRONG NORTHWEST
WINDS IN THE WAKE OF A COLD FRONT CONTRIBUTE TO RAPID FIRE SPREAD
CONDITIONS.

SOUTHWESTERLY UPPER FLOW WILL RESULT IN THUNDERSTORM CHANCES
RETURNING BY LATE SUNDAY. IMPROVED CHANCES FOR ORGANIZED STORM
DEVELOPMENT WOULD COME TUESDAY AND TUESDAY NIGHT AS A COLD FRONT AND
THE NEXT SIGNIFICANT UPPER SYSTEM MOVE INTO THE SOUTHERN PLAINS.
BREEZY CONDITIONS WILL MAINTAIN AT LEAST PERIODIC HIGH FIRE
SPREAD POTENTIAL INTO NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 14, 4:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             SKEDEE                  36.38N 96.70W
04/14/2011  E1.00 INCH       PAWNEE             OK   PUBLIC

&&

RBD
Local storm report, Apr 14, 4:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             SHIDLER                 36.78N 96.66W
04/14/2011  E0.88 INCH       OSAGE              OK   PUBLIC

&&

RBD
Local storm report, Apr 14, 4:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             FORAKER                 36.87N 96.57W
04/14/2011  E0.75 INCH       OSAGE              OK   CO-OP OBSERVER

&&

RBD
Local storm report, Apr 14, 4:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             9 NE RALSTON            36.60N 96.62W
04/14/2011  E1.00 INCH       OSAGE              OK   PUBLIC

&&

RBD
Local storm report, Apr 14, 4:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             HOMINY                  36.41N 96.39W
04/14/2011  E1.00 INCH       OSAGE              OK   TRAINED SPOTTER

&&

RBD
Local storm report, Apr 14, 4:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             SHAMROCK                35.91N 96.58W
04/14/2011  E1.00 INCH       CREEK              OK   PUBLIC

&&

RBD

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lamont, OK (KLMN), 12:00Z

10.0 hours before the tornado, 99 km from the path. April 14, 2011.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 155 joules per kilogram, CIN -470, lifted condensation level 1449 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lamont, OK at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 507 square meters per square second, 0 to 6 km bulk shear 91 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-470 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
91 kt
0-1 km bulk shear
69 kt
0-1 km storm-relative helicity
507 m²/s²
0-3 km storm-relative helicity
541 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
3.1 K/km

Open this sounding in Storm Lab

Lamont, OK (KLMN), 00:00Z

2.0 hours after it, 99 km from the path. April 15, 2011.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -46728, lifted condensation level 2757 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lamont, OK at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -220 square meters per square second, 0 to 6 km bulk shear 50 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-46728 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2757 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
31 kt
0-1 km storm-relative helicity
-220 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
7.8 K/km

Open this sounding in Storm Lab

The radar

The Tulsa radar (KINX), 80 km away, was scanning. The volume nearest the touchdown began at 22:00 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:08 UTCHAIL 1.75PawneePawnee, OK
21:15 UTCTORNADO2 Ne BurbankOsage, OKPRELIMINARY REPORT OF A TORNADO.
21:18 UTCHAIL 1SkedeePawnee, OK
21:25 UTCHAIL 0.88ShidlerOsage, OK
21:27 UTCHAIL 19 Ne RalstonOsage, OK
21:35 UTCHAIL 0.75ForakerOsage, OK
21:51 UTCHAIL 1HominyOsage, OK
21:53 UTCHAIL 1.75HominyOsage, OK
21:58 UTCTSTM WND GST 70HominyOsage, OK
22:00 UTCTSTM WND DMG3 N HominyOsage, OKHOMES DAMAGED - POSSIBLE TORNADO
22:00 UTCTSTM WND GST 60HallettPawnee, OK
22:01 UTCTSTM WND DMG2 N HominyOsage, OKTELEPHONE POLES DOWN OVER ROAD.
22:04 UTCTSTM WND GST 632 S WynonaOsage, OK
22:24 UTCHAIL 1.256 Nw KellyvilleCreek, OK
22:40 UTCHAIL 1.254 W SapulpaCreek, OK
22:41 UTCHAIL 1.51 N SapulpaCreek, OK
22:45 UTCTSTM WND DMGSapulpaCreek, OKLARGE TREE DOWN ONTO POWER LINES.
22:45 UTCNON-TSTM WND DMGSapulpaCreek, OKLARGE TREE DOWN ONTO POWER LINES.
22:47 UTCTSTM WND DMG2 S SapulpaCreek, OKSEVERAL TREES DOWNED NEAR LONE STAR SCHOOL ON HICKORY ROAD
22:50 UTCTORNADO3 N OchelataWashington, OKBRIEF TOUCHDOWN WAS OBSERVED. DIRT PICKED UP IN OPEN AREA. LOCATION APPROXIMATE.
22:55 UTCHAIL 1BartlesvilleWashington, OK
22:58 UTCHAIL 1.75BartlesvilleWashington, OK
23:36 UTCTSTM WND DMG5 E OwassoRogers, OK4 TO 5 INCH DIAMETER...5 TO 6 FEET LONG TREE LIMB DOWN.
23:39 UTCHAIL 16 Ene OwassoRogers, OK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2011 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of April 14, 2011

47 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 144:12 PM CDTEF0Osage, OK0.440
April 144:42 PM CDTEF0Lincoln, OK0.340
April 144:45 PM CDTEF0Saline, KS1.660$45,000
April 145:02 PM CDTEF0Cowley, KS2.2125
April 145:16 PM CDTEF0Chautauqua, KS0.560
April 145:23 PM CDTEF0Saline, KS0.460
April 145:24 PM CDTEF1Pontotoc, OK1.050$8,000
April 145:38 PM CDTEF0Okfuskee, OK0.250
April 145:39 PM CDTEF0Washington, OK0.150
April 145:44 PM CDTEF0Washington, OK0.150
April 146:03 PM CDTEF1Marshall, OK14.0300
April 146:05 PM CDTEF1Okfuskee, OK11.4100
April 146:11 PM CDTEF1Washington, OK1.6200$20,000
April 146:11 PM CDTEF0Cowley, KS0.250
April 146:12 PM CDTEF0Clay, KS0.125
April 144:15 PM PDTEF0Morrow, OR0.210$500
April 146:25 PM CDTEF0Johnston, OK0.2100
April 146:33 PM CDTEF0Okfuskee, OK0.150
April 147:14 PM CDTEF1Pittsburg, OK5.5300
April 147:20 PM CDTEF3Atoka, OK17.01,320240
April 147:21 PM CDTEF1Atoka, OK4.0100$10,000
April 147:47 PM CDTEF2Delaware, OK0.51003$100,000
April 148:04 PM CDTEF0Atoka, OK7.0125
April 148:12 PM CDTEF0Pushmataha, OK0.150
April 148:12 PM CDTEF1Pushmataha, OK3.0400$10,000
April 148:18 PM CDTEF1Wagoner, OK1.8290$40,000
April 148:28 PM CDTEF1Latimer, OK4.6600$25,000
April 148:35 PM CDTEF2Pushmataha, OK7.01,000
April 148:36 PM CDTEF1Atoka, OK2.0400$20,000
April 148:46 PM CDTEF1Atoka, OK4.0500$30,000
April 148:50 PM CDTEF1Pushmataha, OK1.075
April 148:58 PM CDTEF1Atoka, OK14.31,100$50,000
April 148:59 PM CDTEF1Atoka, OK0.5125$10,000
April 149:08 PM CDTEF0Latimer, OK6.0500
April 149:23 PM CDTEF1LeFlore, OK7.04403$40,000
April 149:35 PM CDTEF1LeFlore, OK1.5300$10,000
April 1410:10 PM CDTEF1Sebastian, AR0.5150$100,000
April 1410:33 PM CDTEF0McCurtain, OK1.775$500
April 1410:35 PM CDTEF1Crawford, AR3.0250$15,000
April 1410:46 PM CDTEF0Fannin, TX1.5100$35,000
April 1411:02 PM CDTEF0McCurtain, OK4.675$10,000
April 1411:07 PM CDTEF1Polk, AR0.575$350,000
April 1411:08 PM CDTEF1Franklin, AR4.83502$30,000
April 1411:12 PM CDTEF1Yell, AR0.825$25,000
April 1411:35 PM CDTEF1Yell, AR2.175$75,000
April 1411:37 PM CDTEF0McCurtain, OK1.275
April 1412:10 AM CDTEF1Madison, AR0.5100$15,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.